The Long Now 2018

The Long Now 2018

© Berliner Festspiele, Camille Blake

Concerts, Performances, Installations

The Long Now

30 Hours Kraftwerk Berlin
Curated by Berno Odo Polzer, Laurens von Oswald and Harry Glass

The Long Now is a place for the continuing present. A space in which time itself can unfurl and senses of time can dilate into as yet uncharted patterns.

  • 30 h

With a duration of 30 hours, the project invites visitors to detach from the clocked pace of the urban present and indulge in the chronosphere of The Long Now. The Long Now is the closing event of MaerzMusik − Festival for Time Issues 2019. Embedded in the monumental setting of Kraftwerk Berlin, concerts, performances, electronic live-acts, sound and video installations form a large-scale composition in time and space. Embracing musical worlds from the musical avant-garde to experimental electronics, ambient and noise, this fifth edition of the event offers sonic and bodily experiences of an exceptional kind. Visitors are welcome to spend the entire duration in the powerplant, sleep over, or come and go. Beds will be provided.

Performances

30.3. | 19:00 | Level 8
Anne-Kathryn Olsen
The Long Chant
Songs by Hildegard van Bingen (1098–1179), Jacques de Cambrai (1260–80), Anonymous (Montpellier, Faculté de Medicine, MS H 196), Anonymous (Burgos, Monasterio de las Huelgas, Las Huelgas MS), Bovicelli/Gabucci (1555–1611)
Anne-Kathryn Olsen soprano

30.3. | 20:00 | Level 8
Stine Janvin
Sound Of Sounds Between Sounds
for voice and lights
World Premiere
Stine Janvin voice
Morten Joh lights

30.3. | 21:00 | Level 8
Shiva Feshareki
Live turntable performance

30.3. | 22:00 | Level 8
Mazen Kerbaj
Walls Will Fall: The Trumpets Of Jericho
for very large trumpet ensemble (2019)
World Premiere of the new version

30.3. | 22:30 | Level 8
Jonny Nash
Live electronics

30.3. | 23:20 | Level 8
Oren Ambarchi
Live electronics

31.3. | 00:10 | Level 8
Cortini + Verbos
Live electronics
World Premiere

31.3. | 01:00 – 02:00 | Level 8
Byron Westbrook
Live electronics

31.3. | 02:00 – 09:00 | Level 8
The Harmonic Series
A showcase of musical performances in Just Intonation
World Premiere
02:00 (is 03:00) First Tone – 60 min
04:00 Byron Westbrook – 60 min
05:00 Turk Dietrich (DJ) – 60 min
06:00 Catherine Lamb – 120 min
08:00 Duane Pitre – 60 min

31.3. | 09:00 | Level 8
Marja Ahti
Live electronics

31.3. | 10:00 | Level 8
Tonaliens
Werner Durand invented wind instruments
Robin Hayward microtonal tuba, tuning vine
Hilary Jeffery trombone
Judith Hamann violoncello
Max Köhrich sound design
World Premiere

31.3. | 12:00 | Level 8
Anne-Kathryn Olsen
The Long Chant
Songs by Hildegard van Bingen (1098–1179), Jacques de Cambrai (1260–80), Anonymous (Montpellier, Faculté de Medicine, MS H 196), Anonymous (Burgos, Monasterio de las Huelgas, Las Huelgas MS), Bovicelli/Gabucci (1555–1611)
Anne-Kathryn Olsen soprano

31.3. | 13:00 | Level 8
Frederic Rzewski
Six Movements
for piano solo (2018/19)
World Premiere

The People United Will Never Be Defeated
36 Variations on “El pueblo unido jamás será vencido”
for piano solo (1975)
Frederic Rzewski piano

31.3. | 15:00 | Level 8
Kassel Jaeger
Live electronics

31.3. | 16:30 | Level 8
xin
Live electronics

31.3. | 17:30 | Level 8
Mazen Kerbaj
Walls Will Fall: The Trumpets Of Jericho
for very large trumpet ensemble (2019)

31.3. | 18:00 | Level 8
Eli Keszler
Live percussion

31.3. | 19:00 | Level 8
CTM
Live performance

31.3. | 20:00 | Level 8
Donato Dozzy
Extended ambient performance

31.3. | 23:00 | Level 8
Organic Dial
Live Electronics

Installations

30. – 31.3.2019

Schaltzentrale
Liping Ting
C. Time Meta
Sound and video installation with live performances

Level 4
30.3. | 21:00 – 00:00 |
31.3. | 04:00 – 07:00 | 14:00 – 17:00 | 20:00 – 23:00
Serpentine Cinema & General Ecology: On Earth
A film programme featuring films by Sophia Al-Maria, Matthew Burdis, Alexander George and James Capper, Cao Guimarães and Rivane Neuenschwander, Pierre Huyghe, Karrabing Film Collective, Christelle Lhereux and Apichatpong Weerasethakul, Pedro Neves Marques, Aimée Toledano and Peter Nadin
Further information www.serpentinegalleries.org 

Level 4
Fabien Giraud and Raphaël Siboni
The Everted Capital
Longform video in multiple episodes

Level 0
Shimabuku
Sea and Flowers
Snow Monkey of Texas
Video installation

Materiel Matano
Huang Tim
Sculptural installation

Funded by the Capital Cultural Funds.

In cooperation with Berlin Atonal
With the support of Kraftwerk Berlin

Logo Hauptstadtkulturfonds

Timetable “The Long Now” 2019

MaerzMusik

Timetable “The Long Now” 2019

Overview of all events
on 30 & 31 March 2019
Download timetable PDF, 38 KB